Aa
A
A
A
Close
Rare Diseases Community
2.57k Members
Avatar universal

Fatique, muscle weakness, joint pain after eating most foods

I was diagnosed with some type of neuropathy about 6 years ago of a so far unknown cause. About the same time I developed symptoms of fatique, muscle weakness, joint pain, burning/tinglinng/numbness, loss of balance at times after I eat certain foods. This happens every time I eat certain foods and has become quit disabling. I can only eat all natural vegetables and fresh meats. I can't seam to tolorate anything with wheat, soy, egg, any type of refined sugar or sweetener, molasses, high fructose corn syrup, or any type of preservatives or chemical additives etc. I can drink apple juice with no side affects or fatique what so ever, but I can't tolerate some fruit juices and especially if they have anything artificial in them. I have had many many tests to try to find a cause. I have been on prilosec for 17 years for severe GERD. Chronic microvasular ischemia and white matter lessisons were also seen on brain MRI's. I also have had low white blood cell count for about 10 years. I was also recently diagnosed with Osteopenia (mild bone density loss) and low testosterone. Reumatology work up has not revealed anything. Blood sugar levels have been normal. Alcohol consumption has  been minimal. No family history of anything like this. I have been to the Cleveland clinic neurology and found nothing other than confirmation of the neuropathy through skin biopsy, EMG, QSART etc. I am also taking Cozaar and Toprol XL for high blood pressure. I also have some depression and anxiety. I was aslo on Paxil for 4 years prior to this beginning. If you have any suggestions on would cause all this please let me know. Thanks!
1 Responses
Avatar universal
Food additives are known cause of neuropathy.

Annals of Allergy, Asthma & Immunology
Volume 95, Issue 6, December 2005, Pages 499-507
Adverse reactions to food additives
Brian G. Wilson MD, Sami L. Bahna MD, DrPH

It is also prudent to investigate food additives in patients considered to have idiopathic reactions.
Best wishes.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
New study links cell phones to slightly increased cancer risk. Should you be concerned?
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.